MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC ORBERA365¿ INTRAGASTRIC BALLOON SYSTEM

APOLLO ENDOSURGERY, INC ORBERA365¿ INTRAGASTRIC BALLOON SYSTEM
Model Number B-50012
Medical Device Problem Codes Deflation Problem (1149); Fluid/Blood Leak (1250); Unintended Deflation (4061)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device labeling notes the following: the current orbera365¿ intragastric balloon system directions for use (dfu) addresses the known and anticipated potential events of "deflation, vomiting and early removal "as follows: "the physiological response of the patient to the presence of the orbera365¿system balloon may vary depending upon the patient's general condition and the level and type of activity.The types and frequency of administration of drugs or diet supplements and the overall diet of the patient may also affect the response." "each patient must be monitored closely during the entire term of treatment in order to detect the development of possible complications.Each patient should be instructed regarding symptoms of deflation, gastrointestinal obstruction, ulceration and other complications which might occur, and should be advised to contact his/her physician immediately upon the onset of such symptoms." "complications: possible complications of the use of the orbera365¿ system include: gastric discomfort, feelings of nausea and vomiting following balloon placement as the digestive system adjusts to the presence of the balloon.Patients reporting loss of satiety, increased hunger and/or weight gain should be examined endoscopically as this is indicative of an igb deflation.A patient who's deflated (i.E.Collapsed) igb has moved into the intestines must be monitored closely for an appropriate period of time (at least 2 weeks) to confirm its uneventful passage through the intestine.Abdominal or back pain, either steady or cyclic.Deflation and subsequent replacement." deflated device should be removed promptly.Possible adverse events intestinal obstruction by the igb.An insufficiently filled igb or a leaking igb that has lost sufficient volume may be able to pass from the stomach into the small bowel.It may pass all the way into the colon and be passed with stool.However, if there is a narrow area in the bowel or adhesion formation, which may occur after previous surgery on the bowel, the igb may not pass and could cause a bowel obstruction.If this occurs, surgery or endoscopic removal could be required.Insufficient or no weight loss.Igb deflation (i.E.Collapse) and subsequent replacement.Additional information: the device has not been returned for analysis.A previous dhr review was completed for lot number, af04709.The subject product met all specifications and requirements in effect at the time of manufacture.There was one other complaint in the apollo database against this lot number.
 
Event or Problem Description
Patient noticed urine wa green coloring.Contact doctor and an endoscopy was performed and it was found that the balloon was deflated.Balloon was removed successfully and new balloon was implanted.
 
Additional Manufacturer Narrative
Supplement #01 medwatch submitted to the fda on 20/apr/2023.Additional information: the device has not been returned for analysis.A previous dhr review was completed for lot number, af04709 (ccn0007725).The subject product met all specifications and requirements in effect at the time of manufacture.There was one other complaint in the apollo database against this lot number.Device evaluation summary: assessment of the device involved in this complaint was not possible, and it has not been possible to determine the root cause for this event.

Brand Name
ORBERA365¿ INTRAGASTRIC BALLOON SYSTEM
Common Device Name
INTRAGASTRIC BALLOON SYSTEM
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC
1120 s. captail of texas hwy
bldg 1, ste 300
austin TX 78746
Manufacturer (Section G)
APOLLO ENDOSURGERY COSTA RICA, SRL
coyol free zone
building b 13.3
alajuela, cs CRI
CS   CRI
Manufacturer Contact
adriana russell
1120 s. captail of texas hwy
bldg 1, ste 300
austin, TX 78746
5122795411
MDR Report Key16284328
Report Number3006722112-2023-00019
Device Sequence Number11951438
Product Code LTI
UDI-Device Identifier10811955020619
UDI-Public(01)10811955020619(17)20230831(10)AF04709
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
P140008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2022
Device Model NumberB-50012
Device Catalogue NumberB-50012
Device Lot NumberAF04709
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer01/24/2023
Initial Report FDA Received Date02/02/2023
Supplement Report FDA Received Date04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale
Patient Weight83 KG